Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 21, 2005, 11:30 PM CST for Saline County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2005, 11:30 PM CST (05:30 UTC)
- Expired
- Mar 22, 2005, 12:00 AM CST
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Saline County, AR
The radar
The Little Rock radar (KLZK), 41 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 220530
SVRLZK
ARC125-220600-
/O.NEW.KLZK.SV.W.0021.050322T0530Z-050322T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SALINE COUNTY IN CENTRAL ARKANSAS
* UNTIL MIDNIGHT CST
* AT 1130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES WEST OF BRYANT...MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRYANT AROUND 1155 PM CST
&&
THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER.
THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3468 9280 3469 9254 3467 9244 3462 9243
3460 9258 3459 9260 3459 9269 3458 9271
3458 9278
$$
561 follow-up statement
000
WWUS54 KLZK 220544
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1144 PM CST MON MAR 21 2005
ARC125-220600-
/O.CON.KLZK.SV.W.0021.000000T0000Z-050322T0600Z/
SALINE AR-
1144 PM CST MON MAR 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CST FOR
CENTRAL SALINE COUNTY...
AT 1144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM NEAR KENTUCKY...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BRYANT.
THIS IS A DANGEROUS SITUATION. PREPARE FOR WINDS IN EXCESS OF 75 MPH
AND VERY LARGE DAMAGING HAIL. MOVE TO A BASEMENT... STORM SHELTER...
OR INTERIOR ROOM AWAY FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 3468 9280 3469 9254 3467 9244 3462 9243
3460 9258 3459 9260 3459 9269 3458 9271
3458 9278
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 8:20 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 21, 8:20 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 820 PM CST MON MAR 21 2005 .UPDATE... UPDATED PACKAGE ON THE WAY THIS EVENING. DEEP CONVECTION HAVING A DIFFICULT TIME GETTING GOING ACROSS THE CWA AS CLOUD COVER AND PERSISTENT SHOWERS HAVE HELPED DIMINISH THE THREAT OF WIDESPREAD SEVERE WEATHER TONIGHT. LAPS DATA OVER THE PAST SEVERAL HOURS CONTINUE TO SHOW A STABLE COOL AIR MASS IN PLACE WITH LIFTED INDICES ABOVE ZERO EXCEPT FOR THE EXTREME SOUTHWEST. LATEST LZK SOUNDING NOT SUPPORTIVE OF SEVERE WEATHER WITH NO SOUNDING AVAILABLE FROM SHV TONIGHT. HOWEVER...WARM FRONT STILL REMAINS OVER NORTHERN LOUISIANA AND IS STILL BEING FORECAST TO ONLY MOVE INTO SOUTHERN ARKANSAS. CONVECTIVE TRENDS STILL BEING MONITORED AND LAST SEVERAL SCANS HAVE SHOWN A SLIGHT INCREASE IN BOTH COVERAGE AND INTENSITY. STRONG TO SEVERE STORMS STILL CAN NOT BE RULED OUT ACROSS MAINLY SOUTHERN AND TO A LESSER EXTENT CENTRAL SECTIONS AS JET STREAK APPROACHES FROM TEXAS AND STRONG SHORTWAVE ROTATES THROUGH THE BASE OF THE H5 TROUGH. BEST CHANCES WILL BE ALONG THE INSTABILITY AXIS IN ADVANCE OF THE COLD FRONT WHICH HAS ALL BUT COME TO A CRAWL OVER EASTERN TEXAS AND EASTERN OKLAHOMA. UPDATE WILL BE TO TONE DOWN SEVERE THREAT AND ADJUST POPS BASED ON CURRENT TRENDS. TWEAKING WILL ALSO BE DONE TO TEMPERATURE AND WIND GRIDS TO BE MORE REPRESENTATIVE. QUICK LOOK AT THE MODELS CONTINUE TO SHOW THE POTENTIAL FOR STRONG CONVECTION ON TUESDAY AS COLD FRONT WORKS ITS WAY ACROSS THE STATE AS DEEP UPPER LEVEL LOW MOVES ACROSS THE NORTHERN COUNTIES. MODEL SOUNDINGS GENERATE LARGE CAPE VALUES IN ADVANCE OF THE FRONT. && .PREVIOUS DISCUSSION /ISSUED 307 PM CST MON MAR 21 2005/... SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT WET PATTERN ALONG WITH SOME SEVERE WEATHER EXPECTED IN THE FORECAST AREA TONIGHT. CONVECTION WILL CONTINUE OVER THE AREA DURING THE NIGHT AS COLD FRONT AND STRONG H5 TROF APPROACHES FROM THE WEST. SEVERE WEATHER POSSIBILITIES IN MOST OF THE FORECAST AREA WILL BE FOR HAIL AND STRONG WINDS SINCE TEMPERATURES HAVE REMAINED COOL TODAY. EXCEPTION MAY BE OVER THE EXTREME SOUTHERN AREAS IF WARM FRONT MAKES IT INTO THOSE SECTIONS AS WARMER AIR IS ABLE TO MOVE NORTHWARD. UNQUALIFIED POPS FOR THE AREA THIS EVENING...THEN DECREASING. MAIN UPPER TROF PASSES OVER THE AREA ON MONDAY. BEST POPS WILL BE IN THE NORTH. DUE TO COLD TEMPERATURES ALOFT... POSSIBILITY EXISTS FOR SMALL HAIL...MAINLY OVER THE NORTHERN SECTIONS. DRY WEATHER SHOULD RETURN BY LATE TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY NIGHT. LONG TERM...THURSDAY THROUGH MONDAY OPERATIONAL RUNS OF MEDIUM RANGE MODELS HAVE ABOVE AVERAGE AGREEMENT REGARDING FEATURES DURING THE LONG TERM PERIODS. ANOTHER FRONTAL BOUNDARY WILL AFFECT THE REGION LATE FRIDAY AND EARLY SATURDAY. AT THIS TIME MOISTURE APPEARS WILL BE LIMITED WITH THIS SYSTEM. NEAR NORMAL TEMPERATURES WILL PREVAIL DURING THIS PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && 22
Hazardous weather outlook, Mar 21, 10:45 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1045 PM CST MON MAR 21 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1045 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT TRAILING SOUTHWARD FROM LOW PRESSURE OVER OKLAHOMA IS FORECAST TO APPROACH WESTERN ARKANSAS LATE TONIGHT AND MOVE ACROSS THE REST OF THE STATE ON TUESDAY. A WARM FRONT ACROSS NORTH LOUISIANA WILL NOT MOVE MUCH TONIGHT...JUST CREEP SLOWLY NORTHWARD LATE TONIGHT. SHOWERS ARE EXPECTED TO CONTINUE TONIGHT OVER MUCH OF ARKANSAS. THUNDERSTORM DEVELOPMENT WILL BE CONFINED TO CENTRAL AND SOUTHERN SECTIONS. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE ACROSS SOUTHERN PORTIONS OF THE STATES WHERE ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM INTO A SOLID LINE AND PUSH EAST. THE LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE SOUTHERN PART OF THE STATE THROUGH THE OVERNIGHT HOURS. SOME OF THE STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS...LARGE HAIL AND POSSIBLY ISOLATED TORNADOS. OTHER STRONG THUNDERSTORMS WILL BE POSSIBLE OVER WEST AND NORTHWEST ARKANSAS AS A SECONDARY LINE OF SEVERE THUNDERSTORMS SWEEPS THROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE MISSISSIPPI RIVER AROUND SUNRISE TUESDAY...WITH THE THREAT OF SEVERE WEATHER DIMINISHING BY LATE TUESDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS THE ASSOCIATED UPPER LEVEL LOW MOVES ACROSS NORTH ARKANSAS. SOME OF THE STORMS OVER NORTH ARKANSAS COULD PRODUCE SMALL HAIL TUESDAY AFTERNOON AS COLDER AIR ALOFT...ASSOCIATED WITH THE UPPER LOW... MOVES ACROSS THE AREA. PERSONS ACROSS ARKANSAS ARE URGED TO MONITOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER PORTIONS OF ARKANSAS LATE TODAY AND TONIGHT. THE LATEST DATA SUGGESTS THAT THE MOST ACTIVE PERIOD FOR SEVERE WEATHER WILL BE BETWEEN 7 PM TONIGHT AND 1 AM TUESDAY. 55/22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:18 PM CST | Severe Thunderstorm Warning | LZK | Clark | 42 min |
| Mar 22, 2:30 PM CST | Severe Thunderstorm Warning | LZK | Prairie, Woodruff | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.